New Jersey, 2011

Cold in New Jersey, January 24, 2011

January 24, 2011 · NWS PHI · 2 events in 2 counties and zones

An arctic high pressure system brought in the coldest air mass of the season to New Jersey. For many places, the morning lows on the 24th were the coldest of the winter.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An arctic high pressure system brought in the coldest air mass of the season to New Jersey. For many places, the morning lows on the 24th were the coldest of the winter. In addition, northwest winds produced wind chill factors below zero in most of the state and as low as around fifteen degrees below zero in Sussex County. Actual low temperatures were in the single numbers with below zero low temperatures in the Raritan Basin and Northwest New Jersey. Actual low temperatures included 17 degrees below zero in Pellettown (Sussex County), 14 degrees below zero in Pequest (Warren County), 11 degrees below zero in Sussex (Sussex County), 9 degrees below zero in Somerville (Somerset County) and Kingwood (Hunterdon County), 4 degrees below zero in Belvidere (Warren County), 3 degrees below zero in Flemington (Hunterdon County), 0 in Lakehurst (Ocean County), 2 degrees above zero in Boonton (Morris County), Berkeley Township (Ocean County), New Brunswick (Middlesex County) and Marlboro (Monmouth County), 3 degrees above zero in Trenton (Mercer County) and Belmar (Monmouth County), 4 degrees above zero in Sicklerville (Camden County), 5 degrees above zero at the Atlantic City International Airport and Lumberton (Burlington County) and 9 degrees above zero in Wildwood (Cape May County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 23, 11:32 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Jan 23, 11:32 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1132 PM EST SUN JAN 23 2011

.SYNOPSIS...
COLD HIGH PRESSURE OVER THE GREAT LAKES BUILDS TO THE MID ATLANTIC
COAST BY NOON MONDAY AND MOVES OFFSHORE MONDAY NIGHT. LOW PRESSURE
ALONG THE GULF COAST TUESDAY INTENSIFIES INTO A LARGE STORM EAST
OF THE MID ATLANTIC COAST WEDNESDAY...WITH THE POTENTIAL TO BRING
SUBSTANTIAL AMOUNTS OF PRECIPITATION TO THE AREA. THIS STORM DEPARTS
TO THE EAST OF NEW ENGLAND LATE WEDNESDAY NIGHT. WEAK HIGH PRESSURE
FOLLOWS FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
TEMPERATURES CONTINUE THEIR FREEFALL THIS EVENING IN PLACES WHERE
THE GRADIENT HAS BEEN CUT OFF BY THE LOW LEVEL INVERSION. KMJX
ALREADY 5 ABOVE IN THE PINE BARRENS...AND KSMQ ALREADY 6 DEGREES.
LOW TEMPERATURES WERE DROPPED A BIT MORE FOR THE OVERNIGHT IN
PROTECTED LOCATIONS...AND NOT MUCH CHANGE FOR NOW ELSEWHERE.

WINDS REMAIN UP OVER THE HIGH TERRAIN OF THE SOUTHERN POCONOS...AND
THE WIND CHILL ADVISORY REMAINS IN EFFECT THERE. NOT SURE IF THIS
AREA WILL SEE THE GRADIENT CUT OFF AS WELL...BUT EXPOSED AREAS
PROBABLY DONT LOSE THE WIND COMPLETELY TONIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...DRY WITH INCREASING AFTERNOON CLOUDINESS...LITTLE MIXING
DUE TO HIGH PRESSURE OVERHEAD AND TEMPERATURES STRUGGLING TO RISE
TO BETWEEN 15 AND 25F. 12Z ECMWF CONFIRMS THE GFS MOS MAX TEMP FCST.

MONDAY NIGHT AND TUESDAY...MAINTAINED CONTINUITY. SORT OF SANDWICHED
IN BETWEEN A LIGHT SNOW GENERATING WARM ADVECTION PATTERN MAINLY TO
OUR NORTH AND A SHORT WAVE TO OUR SOUTH PASSING THRU THE 500 MB
RIDGE THAT MIGHT GENERATE A FEW SHOWERS ALONG THE SE EDGE OF THE
FORECAST AREA TUESDAY. AS IT STANDS NOW...WE SHOULD REMAIN DRY BUT
WITH VARIABLE CLOUDINESS AND MILDER TEMPS.

TUESDAY NIGHT-WEDNESDAY...HAVE MOVED FORWARD INDICATING A STRONGER
LIKELIHOOD OF WINTRY PRECIPITATION MOVING INTO THE AREA FROM S TO
N LATE TUESDAY NIGHT. THE BULK SHOULD OCCUR DURING THE DAY WEDNESDAY.
WE SEE THERE CONTINUES TO BE LARGE MODEL VARIABILITY EVEN WITH THE
18Z NAM FLOPPING BACK TO A NON EVENT.

HOWEVER...JUST COULDNT IGNORE THE CYCLICALLY CONSISTENT ECMWF/UKMET
AND GENERALLY MORE CONSISTENT GEFS INDICATING AN EVENT. THIS ALSO
BLENDS WELL WITH HPC.

AM NOT OFFERING DETAILS HEREIN DUE TO MARGINAL THERMAL PROFILES
AND VARIABLE LIFT BEING IMPORTANT IN THE FINAL SNOW/ICE
DETERMINATIONS. JUST TOO FAR AWAY WITH TOO MUCH SPREAD IN SOLUTIONS.

THE 12Z/23 NAEFS CONTINUES TO FAVOR THE COAST FOR SIGNIFICANT QPF
WITH THE RISK OF 1 INCH OF QPF RANGING FROM 20 PERCENT IN EASTERN
PA TO 50 PCT IN FAR SE SECTION OF NJ AND DEL.

THERMAL PROFILES INDICATE A MIX AND IF SNOW...A WET SNOW.

FOR NOW...IT APPEARS MUCH OF THE PCPN IN SE NJ AND SE 2/3 RDS OF DEL
SHOULD BE RAIN BUT ONCE YOU GET TO THE I95 FROM NYC TO PHL-ILG
AND POINTS NW...IT LOOKS LIKE A WINTRY MIX OF MESS. HOWEVER...WATER
EQUIVALENT QPF AMOUNTS IN THIS WINTRY MIX MAY BE ONE HALF INCH OR
LESS.

OTHER FACTORS SUCH AS FGEN/BANDING AND SNOWGROWTH ALL PLAY A ROLE
IN WINTRY AMOUNTS.

LOW PROBABILITY OF WIND ADVISORY CRITERIA ALONG PORTIONS OF THE
COAST LATE WED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE LONG TERM PERIOD WILL START OFF WITH THE END GAME OF THE COASTAL
LOW. 12Z GFS AND ECMWF GUIDANCE ARE SIMILAR WITH THE STRENGTH AND
POSITIONING OF THE NEGATIVELY TILTED CLOSED UPPER LOW LIFTING
THROUGH THE AREA EARLY WEDNESDAY NIGHT. AS COLDER AIR FILTERS BACK
INTO THE REGION ANY MIXED OR LIQUID PRECIPITATION CENTRAL AND SOUTH
WILL BE TRANSITIONING BACK TO FROZEN...BUT PROBABILITIES EARLY AT
NIGHT WERE KEPT IN THE CHANCE RANGE FOR NOW...HIGHEST NORTH AND
LOWEST SOUTH. PROBABILITIES WERE THEN LOWERED TO LOW CHANCE FAR
NORTH EARLY THURSDAY MORNING AND DRY ELSEWHERE...WITH JUST A CHANCE
OF FLURRIES FAR NORTH DURING THURSDAY MORNING.

OTHERWISE COLD HIGH PRESSURE WILL BUILD OVER THE AREA WITH A COLD
AIR ADVECTION PATTERN ALOFT TO CLOSE THE WEEK. THE ECMWF ACTUALLY
BRINGS ANOTHER FAIRLY GOOD TROUGH THROUGH ABOUT FRIDAY NIGHT...BUT
SURFACE REFLECTION IS FURTHER SOUTH WITH JUST A BRIDGING TROUGH
THROUGH OUR AREA TO THE NORTHWEST TO A SIGNIFICANT GREAT LAKES LOW.
THIS WAS IGNORED FOR NOW. WITH TIMING DIFFERENCES...A COLD FRONT
ASSOCIATED WITH THIS LOW TO OUR NORTH IS FORECAST TO COME THROUGH
ABOUT SATURDAY NIGHT...AND SNOW SHOWER CHANCES WERE ADDED THEN.

A FAST FLOW ALOFT LOOKS LIKE IT WILL CONTINUE TO BRING ACTIVE
WEATHER OUR WAY THROUGH THE END OF JANUARY...WITH THE ECMWF THE MORE
AMPLIFIED SOLUTION. GUIDANCE TEMPERATURES WERE A LITTLE LOWER THAN
SATURDAYS GUIDANCE...WHICH SEEMS REASONABLE GIVEN THE UPPER FLOW
PATTERN.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WINDS HAVE DROPPED OFF THIS EVENING AS THE TIGHT PRESSURE
GRADIENT BETWEEN LOW PRESSURE WELL TO OUR NORTHEAST AND HIGH
PRESSURE ARRIVING FROM THE GREAT LAKES HAS WANED. THE LARGE
SURFACE HIGH WILL BUILD INTO THE AREA OVERNIGHT AND THE WINDS WILL
CONTINUE TO DIMINISH. THE STRATOCUMULUS DIMINISHED THIS
AFTERNOON..AND CLEAR SKIES WILL CONTINUE TONIGHT. VFR CONDITIONS
WILL PREVAIL THROUGH THE PERIOD.

AS THE SURFACE HIGH SETTLES OVER THE AREA TONIGHT, MOST TERMINALS
SHOULD HAVE THE SURFACE WIND GO LIGHT AND VARIABLE. AS THIS STRONG
HIGH PRESSURE SYSTEM BEGINS TO SHIFT OFF THE COAST MONDAY
AFTERNOON, THE LIGHT AND VARIABLE WIND WILL TEND TO SHIFT TO A
SOUTHEAST OR SOUTH DIRECTION. THE AIRMASS ALOFT IS FORECAST TO
BEGIN MODERATING DURING MONDAY, AND HIGH AND THEN MID LEVEL CLOUDS
WILL DEVELOP AS THIS PROCESS OCCURS.

OUTLOOK...
AS MILDER AIR WORKS ITS WAY INTO THE AREA MONDAY NIGHT INTO TUESDAY,
BANDS OF MAINLY MID LEVEL CLOUDS MAY RESULT. AS A WARM FRONT TYPE
FEATURES LIFTS NORTHWARD NEAR OUR AREA MONDAY NIGHT, THERE IS A
SMALL CHANCE OF SOME SNOW SHOWERS DEVELOPING MAINLY FROM KPHL TO
KTTN ON WESTWARD. THE SURFACE FLOW WILL BECOME SOUTHWESTERLY MONDAY
NIGHT AND ESPECIALLY TUESDAY GENERALLY IN THE 5 TO 10 KNOT RANGE. WE
THEN TURN OUR ATTENTION TO A STORM DEVELOPING ACROSS THE GULF COAST
STATES MONDAY INTO TUESDAY. THIS STORM IS FORECAST TO TRACK
NORTHEASTWARD TUESDAY THROUGH THURSDAY AND STRENGTHEN. THERE REMAINS
LOW CONFIDENCE REGARDING THE EXACT TRACK OF THE STORM. THIS WILL
DETERMINE WHAT IMPACTS IT HAS ON OUR AREA, HOWEVER THE SYSTEM DOES
LOOK SLOWER SO ANY IMPACTS WOULD BE WEDNESDAY AND WEDNESDAY NIGHT.
THIS STORM HAS THE POTENTIAL TO BE A SIGNIFICANT ONE FOR OUR AREA.
IT MAY BRING A VARIETY OF PRECIPITATION TYPES ALONG WITH GUSTY
WINDS, HOWEVER THIS WILL DEPEND ON THE EXACT TRACK OF THE STORM. A
GUSTY NORTHWEST WIND SHOULD THEN OCCUR IN THE WAKE OF THE STORM
WEDNESDAY NIGHT AND THURSDAY. HIGH PRESSURE SHOULD BEGIN TO BUILD
INTO THE AREA FRIDAY.

&&

.MARINE...
WINDS HAVE ATUALLY INCREASED A BIT OVER THE NRN WATERS DURING THE
LAST COUPLE OF HOURS, SO WILL EXTEND THE SCA UNTIL 4 AM.

OTHERWISE...LOW PRESSURE WELL TO OUR EAST AND HIGH PRESSURE OVER
THE GREAT LAKES HAS KEPT A GOOD ALTHOUGH DECREASING PRESSURE
GRADIENT ACROSS OUR AREA. THIS, COUPLED WITH A VERY COLD AIRMASS
MOVING THROUGH, RESULTED IN ADVISORY LEVEL WIND GUSTS AND SEAS
RANGING FROM 2 TO 5 FEET INTO THIS EVENING. THESE CONDITIONS ARE
EXPECTED TO PERSIST FOR AWHILE LONGER NORTH, HOWEVER THE LARGE
SURFACE HIGH WILL BE BUILDING INTO THE AREA TONIGHT AND MONDAY.
THIS WILL RESULT IN THE PRESSURE GRADIENT RELAXING SUBSTANTIALLY.
ALSO, THE COLD AIR ADVECTION WILL CEASE AND THEN ACTUALLY REVERSE
LATE TONIGHT AND MONDAY. THE FORECAST SOUNDINGS ARE SIMILAR IN
SHOWING THE MIXING DROPPING OFF THROUGH THE EVENING AND THE EARLY
PART OF THE OVERNIGHT /HOLDING ON THE LONGEST ACROSS THE FAR
NORTHERN WATERS/.

AS THE SURFACE HIGH MOVES ACROSS DURING MONDAY, RATHER LIGHT
WINDS ARE EXPECTED TO OCCUR AND THIS WILL ALLOW THE SEAS TO
FLATTEN OUT FOR THE MOST PART. THE AIRMASS IS FORECAST TO BE
MODIFYING ALOFT AND WITH THE HIGH MOVING TO THE EAST DURING
MONDAY, THE SURFACE FLOW WILL GRADUALLY TURN AND BECOME
SOUTHEASTERLY AND SOUTHERLY. A WEAK WARM FRONT MAY LIFT THROUGH
MONDAY NIGHT INTO TUESDAY, BUT LITTLE IN THE WAY OF WEATHER IS
EXPECTED WITH THIS /JUST MORE OF A SOUTHERLY FLOW/. WE THEN TURN
OUR ATTENTION TO ENERGY SLIDING ACROSS THE GULF COAST STATES
MONDAY AND TUESDAY. THIS IS FORECAST TO DEVELOP INTO A
STRENGTHENING STORM SYSTEM AS IT TRACKS NORTHEASTWARD AND OFF THE
MID ATLANTIC COAST WEDNESDAY. THE ARRIVAL OF THIS STORM HAS SLOWED
THEREFORE ANY IMPACTS LOOK TO ARRIVE WEDNESDAY AND PERSIST INTO
THURSDAY. THERE REMAINS UNCERTAINTY REGARDING THE EXACT TRACK AND
STRENGTH OF THIS STORM, WHICH WILL ULTIMATELY DETERMINE WHAT
AFFECTS IT HAS ON OUR AREA. HOWEVER, THIS STORM HAS THE POTENTIAL
TO BE A SIGNIFICANT ONE TO OUR AREA INCLUDING STRONG WINDS /GALES/
AND HIGH SEAS. WE WILL CONTINUE TO HIGHLIGHT THIS STORM IN THE
HAZARDOUS WEATHER OUTLOOK. BEHIND THE STORM, GUSTY NORTHWESTERLY
WINDS SHOULD OCCUR THEN HIGH PRESSURE EDGES CLOSER TO THE AREA
FRIDAY.

ALSO, THERE COULD BE AREAS OF MINOR TIDAL FLOODING MAINLY DURING THE
WEDNESDAY NIGHT HIGH TIDE WITH THE COASTAL STORM. HOWEVER, THIS
WILL DEPEND ON THE TIMING, STRENGTH AND TRACK OF THE SURFACE LOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY UNTIL 8 AM EST MONDAY FOR PAZ054-055.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR ANZ450-451.

&&

SYNOPSIS...DRAG
NEAR TERM...HAYES
SHORT TERM...DRAG
LONG TERM...
AVIATION...GORSE
MARINE...GORSE/NIERENBERG
Hazardous weather outlook, Jan 23, 11:32 PM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1132 PM EST SUN JAN 23 2011

DEZ002>004-MDZ015-019-020-NJZ013-014-020>027-250445-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1132 PM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

VERY COLD TEMPERATURES WILL CONTINUE THROUGH MIDDAY MONDAY.

POTENTIAL CONTINUES FOR A SIGNIFICANT WINTER STORM TO IMPACT THE
REGION WEDNESDAY AND WEDNESDAY NIGHT.

THERE IS A LARGE SPREAD OF SOLUTIONS AND FORECAST CONFIDENCE ON
THE DETAILS IS STILL LESS THAN AVERAGE.

HOWEVER...IT APPEARS THIS STORM WILL DELIVER A MIX OF RAIN AND
SNOW ALONG WITH GUSTY NORTHEAST WINDS TO 40 MPH. THERE IS A SMALL
CHANCE OF COASTAL FLOODING NEAR THE TIME OF WEDNESDAYS NIGHT HIGH
TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-250445-
CARBON-MONROE-
1132 PM EST SUN JAN 23 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

THE POTENTIAL EXISTS FOR A SIGNIFICANT WINTER STORM TO IMPACT THE
REGION WEDNESDAY AND WEDNESDAY NIGHT.

THERE IS A LARGE SPREAD OF SOLUTIONS AND FORECAST CONFIDENCE ON
THE DETAILS IS STILL LOW.

HOWEVER...IT APPEARS THIS STORM WILL DELIVER MOSTLY SNOW TO THE
POCONOS...POSSIBLY MIXED WITH SLEET OR FREEZING RAIN FOR A TIME
WEDNESDAY. PLOWABLE AMOUNTS ARE EXPECTED AND THE WEDNESDAY EVENING
COMMUTE MAY BE HAZARDOUS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-250445-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1132 PM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE CONDITIONS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-250445-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1132 PM EST SUN JAN 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE CONDITIONS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ001-007>010-012-015>019-PAZ060>062-067>071-
250445-
NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
1132 PM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

VERY COLD TEMPERATURES WILL CONTINUE THROUGH MIDDAY MONDAY.

POTENTIAL CONTINUES FOR A SIGNIFICANT WINTER STORM TO IMPACT THE
REGION WEDNESDAY AND WEDNESDAY NIGHT.

THERE IS A LARGE SPREAD OF SOLUTIONS AND FORECAST CONFIDENCE ON
THE DETAILS IS STILL LOW.

HOWEVER...IT APPEARS THIS STORM WILL DELIVER A MIX OF SNOW...
FREEZING
RAIN AND RAIN TO THE AREA. BOTH THE MORNING AND EVENING COMMUTES
MAY BE HAZARDOUS. PLOWABLE AMOUNTS OF SNOW ARE POSSIBLE...ESPECIALLY
WEST AND NORTH OF PHILADELPHIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Warren

When
January 24, 1:00 AM EST to 9:00 AM EST
Where
Warren forecast zone
Reported by
Mesonet
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Cold/Wind Chill, Sussex

When
January 24, 1:00 AM EST to 9:00 AM EST
Where
Sussex forecast zone
Reported by
Mesonet
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, January 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280757, 280758.